Alert archive / Maine / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 2, NWS Caribou, ME
NWS Caribou, ME issued this severe thunderstorm warning at Apr 16, 2002, 6:05 PM EDT for Aroostook County, Maine. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 16, 2002, 6:05 PM EDT (22:05 UTC)
- Expired
- Apr 16, 2002, 6:30 PM EDT
- In force
- 25 min
- Issued by
- NWS Caribou, ME
- Area
- Whole counties
County Aroostook County, ME
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 10.1 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 230 m²/s²
- 0-3 km storm-relative helicity
- 305 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCAR 162205 CCA SVRCAR MEC003-162230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CARIBOU ME 600 PM EDT TUE APR 16 2002 THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL AROOSTOOK COUNTY IN NORTHERN MAINE THIS INCLUDES THE CITIES OF...PRESQUE ISLE...PORTAGE...FORT FAIRFIELD * UNTIL 630 PM EDT * AT 600 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 4 MILES WEST OF MAPLETON...OR ABOUT 11 MILES WEST OF PRESQUE ISLE...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WASHBURN...ASHLAND AT 605 PM EDT MAPLETON AT 609 PM EDT PRESQUE ISLE AT 620 PM EDT FORT FAIRFIELD AT 625 PM EDT WESTFIELD...EASTON...MARS HILL...BLAINE AT 630 PM EDT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. $$ HEWITT LAT...LON 4688 6845 4659 6855 4639 6781 4679 6782 NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 5:06 PM EDT, 59 minutes earlier.
Area forecast discussion, Apr 16, 5:06 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE CARIBOU ME 506 PM EDT TUE APR 16 2002 .UPDATED... QUICK UPDATE TO ADD THUNDERSTORMS TO ALL AREAS EXCEPT THE COAST. NO OTHER CHANGES AT THIS TIME. .SYNOPSIS... WEAK LOW PRESSURE FROM CENTRAL QUEBEC WILL BRING SHOWERS TO ESPECIALLY NORTHERN MAINE TONIGHT. BEHIND THIS LOW...LOOK FOR A STRONG BACK DOOR COLD FRONT TO BRING MUCH COOLER AIR NORTHEAST TO SOUTHWEST ACROSS THE REGION... BEGINNING LATE TONIGHT ACROSS THE EXTREME NORTH AND REACHING DOWNEAST COASTAL AREAS BY EARLY AFTERNOON. AFTER THIS FRONT BECOMES STATIONARY SOUTH OF THE MAINE COAST WEDNESDAY EVENING...ANOTHER WEAK LOW MOVING SOUTHEAST FROM QUEBEC WILL BRING A PERIOD OF RAINFALL ACROSS THE REGION WEDNESDAY NIGHT. EXPECT GRADUAL CLEARING ON THURSDAY AS HIGH PRESSURE FROM CENTRAL CANADA APPROACHES THE REGION. .DISCUSSION... ON THE HEELS OF A WEAK S/WV IN A WNW MID/UPPER FLOW REGIME WHICH SHOULD BRING SHWRS TO SPCLY THE N TNGT...MODELS CONT THE TREND OF BRINGING THE BACK DOOR COLD FRONT INTO AND THRU OUR FA SLIGHTLY FASTER THEN PREVIOUS RUNS. THE CURRENT RUN OF ALL THREE NCEP MODELS NOW INDICATE NRN ZONES BEING SHUT OUT FROM GETTING ANY SIGNIFICANT WARMING ON WED. FURTHER S...SOME LOCATIONS MAY EXPERIENCE FALLING AFTERNOON FALLING TEMPS AFT THE FRONTAL PASSAGE. ATTM...WE ARE STILL FAIRLY CERTAIN THAT DOWNEAST AREAS WILL EXPEREINCE A FEW HOURS WED MORN IN THE WARM AIR PRIOR TO THE ARRIVAL OF THE COLD FRONT...ALLOWING SFC TEMPS TO REACH NEAR 70 DEGREES PRIOR TO THE WIND SHIFT. ANOTHER WEAK S/WV TOPPING THE MEAN MID TROPOSPHERIC RIDGE NEAR 85 W WILL BRING OVVERRUNNING RNFL TO ALL OF THE FA WED NGT...FOLLOWED BY A WARM OCCLUSION ERLY THU MORN...WHICH SHOULD BRING THE FA SOME CLRG BY THU AFT. EXTENDED: THE EXTENDED PORTION OF THE FORECAST LOOKS MAINLY DRY...WITH THE NEXT CHC OF RNFL WITH THE SIG NEXT S/WV AND ASSOCIATED COLD FRONT FRI NGT. A WARM FRONT MAY BRING SCATTERED SHOWERS TO THE N ON TUE. COASTAL WATERS: NO HEADLINES...WITH WINDS AND WVS XPCTED TO REMAIN BELOW SCA CRITERIA THRU THU. .CAR...NONE NORTON/HEWITT
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 6:03 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 27 min |
| Apr 16, 7:00 PM EDT | Flash Flood Warning | CAR | Aroostook, Piscataquis | 60 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.